Bp keeps going high on diclofenac, sulfasalazine, doxycycline

My bp is usually low but on my arthritis meds it keeps feeling like my heart will jump out of my chest. When I checked my bp it is high. I was told to keep my bp down after an aneurysm ruptured. This worries me.

I'm going to skip the diclofenac tonight. I assume it is the one making my bp high. I see the rheumy tomorrow anyway.

You will probably need to work with your doctor to find out which medication is likely causing this and a safe range for you. My BP is really low as norm 98/58 but jumps up quickly with pain. Even if I think I am not having much pain it reads 140/90. My son was born at 140/100 when 2 epidurals and 2 pain shots still didn't touch it! Work with your doctor to find what works for you. And try not to take your BP to often or worry about it as that makes it rise too!

I have only taken my bp once since I started taking the meds three weeks ago. My heart would race but I never checked the bp because mine is always low. My heart is just going nuts. It goes on for hours. Feels like it is vibrating. I read that diclofenac can raise it so I'm going to skip it tonight.

hello I am on a high blood pressure medication but I know when I found out fib on top of the psa I cant remember the name of the pill but it was a little green pill and it raised my blood pressure sky high went to er one morning when I reached work was only there for an hour I was feeling funky they took the pill away my blood pressure is normal again but I know also when I am in pain my blood pressure goes up but not like that I still take my blood pressure pill and like I said been doing good ..I know also after this happened I worried every time I took my blood pressure then I had to tell myself to relax as for me I close my eyes and think of something that gives me plessure hopefully this helped and good luck have a good night



howdydoodee said:

hello I am on a high blood pressure medication but I know when I found out fib on top of the psa I cant remember the name of the pill but it was a little green pill and it raised my blood pressure sky high went to er one morning when I reached work was only there for an hour I was feeling funky they took the pill away my blood pressure is normal again but I know also when I am in pain my blood pressure goes up but not like that I still take my blood pressure pill and like I said been doing good ..I know also after this happened I worried every time I took my blood pressure then I had to tell myself to relax as for me I close my eyes and think of something that gives me pleasure hopefully this helped and good luck have a good night

Of the three, it looks like you have selected the most likely culprit to eliminate first. All of the NSAIDs do that to my bp. I try to use them sparingly.

I was on meloxicam in the past but it didn't make my heart race. Since being treated for psoriatic my heart has felt like it's going to jump out of my chest. It will go on for hours. Since I am not in pain I will skip the night time dose. I would rather have some pain than feel like this. Heart is going nuts. Tomorrow I will talk to him about it. I would rather use the NSAID sparingly if I can. Seems like my pain is under control. I never check my bp but my heart was beating so fast and was sore so I decided to take the bp. My bp is always low. Tonight it is high. I will probably take something to bring it down.

Thank you all. Tomorrow will talk to the rheum. I may have to switch to a topical gel or take hypertension meds. I'm sure rheumatologists deal with high bp a lot. I just hate the feeling. It feels like I took ephedra. Meds typically don't bother me this way.

Grumpy is correct, NSAIDs are probably the number one culprit. My BP was 140/90 consistently after three months of Celebrex. Dropped back to normal range after a month of no NSAIDs. However, it could be other drugs or a combination. Also my BP rises when I have pain and don’t feel good.

My bp doesn't rise with pain very much if any. It rose very noticeably when I started on arthritis meds. I skipped the night time dose of diclofenac and my heart is now calming down.

I had been taking diclofenac twice a day like he said but I may not need to take it everyday anyway. I have been on propranolol before for anxiety but it reduced my already low bp too much. If I have to take diclofenac I may have to take bp medication like propranolol again.

Well, talked to the rheumatologist today. He put me on Verapamil. So that takes care of that. Last night I didn't take diclofenac and woke up in pain in my ankle and low back. He said I have the gene b44 which is related to psoriatic and colitis. My liver enzymes are still high. He said it could be due to the gi stuff. I have a mild non alcoholic fatty liver.

This is the only time you will hear me recommend diet to treat anything other than obesity. I have GI issues that presented around the same time as the PsA. My GI prescribed a diet called FODMAPS. It’s very hard to stick with and anyone who thinks it might be helpful should see a nutritionist for help initiating it. That said, if I am a good girl, I have no GI symptoms now. It had really been a life saver for me. Again, it’s a difficult diet to follow without the right education, so don’t start it unless it is recommended by a doc and followed up with a nutritionist. Malnutrition and anorexia are a risk if you go in unprepared.

That sounds similar to what happened to me. I had GI issues and then arthritis/nail issues. I have heard of that diet. It may be good to try it. My GI stuff seems resolved with the sulfasalazine. I have the gene for colitis and psoriatic arthritis. tonight I took verapamil but can still feel my heart flutter. it is much less now. He was surprised that I have a fib. I am only 42. This is the first time I have reacted like this to a medication. Let me look into the diet and see if I can do it. For awhile my GI said I had malabsorbtion. He had diagnosed me as IBS.